Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 30, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Apr 8, 2021, 4:35 AM CDT for Franklin County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 4:35 AM CDT (09:35 UTC)
- Expired
- Apr 8, 2021, 5:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 696 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.7
The text
As transmitted.
808
WUUS54 KHUN 080935
SVRHUN
ALC059-081000-
/O.NEW.KHUN.SV.W.0030.210408T0935Z-210408T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
435 AM CDT Thu Apr 8 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in northwestern Alabama...
* Until 500 AM CDT.
* At 434 AM CDT, a severe thunderstorm was located near Red Bay,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Red Bay, Belgreen, Vina, Pleasant Site, Pogo, Cedar Creek
Reservoir, Atwood, Dempsey, Little Bear Creek Reservoir and
Halltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3456 8814 3458 8807 3457 8795 3441 8779
3432 8809 3432 8817
TIME...MOT...LOC 0934Z 233DEG 30KT 3438 8821
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
RSB1 follow-up statement
253
WWUS54 KHUN 080959
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
459 AM CDT Thu Apr 8 2021
ALC059-081009-
/O.EXP.KHUN.SV.W.0030.000000T0000Z-210408T1000Z/
Franklin AL-
459 AM CDT Thu Apr 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN COUNTY WILL
EXPIRE AT 500 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Huntsville Alabama.
LAT...LON 3456 8814 3458 8807 3457 8795 3441 8779
3432 8809 3432 8817
TIME...MOT...LOC 0959Z 233DEG 30KT 3450 8801
$$
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:35 AM CDT, 2 hours earlier.
Area forecast discussion, Apr 8, 2:35 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Huntsville AL 235 AM CDT Thu Apr 8 2021 .NEAR TERM...(Today) Issued at 235 PM CDT Thu Apr 8 2021 A broad area of showers, along with a few embedded tstms, continues to move ewd into much of srn mid TN/north cntrl AL this early Thu morning. This convective activity is well ahead of a cold front approaching the MS River from the west, as an upper low/trough axis out of the mid Plains begins to lift NE into the Midwest states. It is likely much of this initial precip will be exiting NE AL to the east heading into the daytime hrs, as the cold front crosses into west TN/north MS. The latest model suites are not overly aggressive with much in the way of additional convection along the passage of the front later today, with the air mass becoming capped around H7 as a result of the early morning showers/tstms. A lingering ovc deck of cloud cover will also limit air mass recovery this morning, before clouds begin to diminish this afternoon following the passage of the front. Current temps are running unseasonably mild, with readings in the 60s for most spots. Afternoon temps may be able to rebound into the mid/upper 70s, as skies begin to clr before the onset of slightly cooler/drier air this evening. .SHORT TERM...(Tonight through Saturday) Issued at 235 PM CDT Thu Apr 8 2021 Quiet/near seasonal temps will prevail into the evening/overnight hrs, as lows fall mainly into the mid 50s for most spots. Southerly flow will then begin to increase heading into Fri, as another cold front and attendant sfc wave out of the wrn Gulf states begins to lift into the Mid South region later in the day Fri. Sct showers, along with a few tstms, are possible ahead of this next front into parts of the cntrl TN Valley on Fri, before rainfall begins to increase Fri evening, as the front begins to approach NW AL. Another potent upper low/trough axis will rotate ewd thru the nrn/mid Plains Fri night, establishing a fairly strong diffluent pattern over much of the region. The latest model runs are suggesting perhaps an MCS like structure developing along/ahead of this next front, mainly from the wrn Gulf states into cntrl/south MS/AL. This feature should be aided by a strengthening low level convergent pattern/mid-level wind field. The placement/timing of this convective feature is vital to possible wx impacts for the local area. The nrn extent of this possible MCS feature could spread into portions of NW/north cntrl AL late Fri night, and likewise could result in a threat for damaging wind gusts. The diffluent air pattern is also suggestive of locally heavy rainfall at times Fri night, pending the location/track of this possible MCS. In any case, much of this convective activity/energy should continue to move ewd into parts of the mid TN Valley Sat morning, with this next cold front in close proximity. This will likewise continue a threat for heavy rainfall/brief damaging wind gusts for the first half of Sat, before rainfall begins to gradually taper off to the east during the afternoon hrs following the passage of this next front. This should at least usher in some slightly cooler air later in the day Sat, with highs trending more in the lower/mid 70s as opposed to predom the upper 70s Fri afternoon. .LONG TERM...(Saturday night through Wednesday) Issued at 235 PM CDT Thu Apr 8 2021 Rainfall should continue to taper off to the east Sat evening, as slightly cooler/drier air filters more into the area out of the WNW. The overall wx pattern then turns a little more quiet/seasonal going into the second half of the weekend, as high pressure out of the srn Plains states builds ewd into much of the region. The quiet pattern looks to prevail thru Tue, before the sfc high moves east of the TN Valley, as yet another cold front approaches from the west. This may also bring a slight chc of showers back into the forecast heading into the middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1056 PM CDT Wed Apr 7 2021 At the start of the TAF period, a line of showers and thunderstorms is located in northwest AL. It will quickly move across the terminals overnight. Along the line, expect conditions to deteriorate at times to IFR as well as gusty winds, especially within embedded thunderstorms. Line should clear MSL by 8z and HSV by 9z, however lingering showers and drizzle may persist for several hours. By daybreak, conditions at both terminals should improve back to VFR. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...09 SHORT TERM...09 LONG TERM...09 AVIATION...GH For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 7, 9:35 PM CDT, 7 hours before
Hazardous Weather Outlook National Weather Service Huntsville AL 935 PM CDT Wed Apr 7 2021 ALZ001>010-016-TNZ076-096-097-081745- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 935 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Tonight. A line of thunderstorms will move across the area overnight. Some of the storms could become strong in intensity with wind gusts between 40-50 mph being the main threat. Heavy downpours could lead to brief minor street flooding and significant ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional isolated to scattered thunderstorms will be possible at times during Friday and Saturday. Some of the storms in this time frame could become strong, with gusty outflow winds the main threat. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Apr 7, 11:14 PM CDT, 5 hours 21 minutes before
Special Weather Statement National Weather Service Huntsville AL 1114 PM CDT Wed Apr 7 2021 ALZ001>004-080500- Lawrence AL-Lauderdale AL-Franklin AL-Colbert AL- 1114 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...COLBERT...NORTHERN FRANKLIN AND WEST CENTRAL LAWRENCE COUNTIES UNTIL MIDNIGHT CDT... At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southeast of Walnut Grove to 9 miles northwest of Belgreen. Movement was east at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Florence, Muscle Shoals, Russellville, Sheffield, Tuscumbia, Killen, Cherokee, Littleville, Leighton and St. Florian. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3500 8806 3500 8744 3453 8745 3448 8805 TIME...MOT...LOC 0414Z 266DEG 21KT 3497 8795 3458 8796 RSB
Special weather statement, Apr 7, 11:55 PM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1155 PM CDT Wed Apr 7 2021
ALZ001>005-007-080545-
Lawrence AL-Lauderdale AL-Morgan AL-Franklin AL-Limestone AL-
Colbert AL-
1155 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...WESTERN
LIMESTONE...SOUTHEASTERN COLBERT...EASTERN FRANKLIN...NORTHWESTERN
MORGAN AND LAWRENCE COUNTIES UNTIL 1245 AM CDT...
At 1154 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lexington to 6 miles north of Town Creek
to near Leighton to 7 miles northwest of Hackleburg. Movement was
east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Decatur, Athens, Russellville, Moulton, Trinity, Rogersville, Phil
Campbell, Town Creek, Littleville and Lexington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3432 8800 3476 8749 3500 8749 3499 8690
3482 8690 3430 8717
TIME...MOT...LOC 0454Z 259DEG 34KT 3494 8742 3477 8741 3465 8757 3436
8790
RSBSpecial weather statement, Apr 8, 12:17 AM CDT, 4 hours 18 minutes before
Special Weather Statement National Weather Service Huntsville AL 1217 AM CDT Thu Apr 8 2021 ALZ003-080545- Franklin AL- 1217 AM CDT Thu Apr 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1245 AM CDT... At 1217 AM CDT, Doppler radar was tracking a strong thunderstorm near Red Bay, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Russellville, Red Bay, Phil Campbell, Belgreen, Vina, Hodges, Atwood, Duketon, Rockwood and Halltown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3445 8815 3456 8769 3431 8764 3432 8817 TIME...MOT...LOC 0517Z 260DEG 34KT 3438 8806 RSB
Special weather statement, Apr 8, 12:46 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1246 AM CDT Thu Apr 8 2021
ALZ001>004-080630-
Lawrence AL-Lauderdale AL-Franklin AL-Colbert AL-
1246 AM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAUDERDALE...
SOUTHEASTERN COLBERT...EASTERN FRANKLIN AND WESTERN LAWRENCE COUNTIES
UNTIL 130 AM CDT...
At 1246 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Littleville to Russellville to near Phil
Campbell. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Russellville, Moulton, Phil Campbell, Town Creek, Littleville,
Leighton, Courtland, North Courtland, Mt Hope and La Grange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3446 8777 3466 8779 3481 8728 3481 8723
3477 8728 3471 8724 3461 8725 3432 8732
3430 8744 3431 8784
TIME...MOT...LOC 0546Z 253DEG 38KT 3461 8772 3448 8771 3433 8779
RSBSpecial weather statement, Apr 8, 1:12 AM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Huntsville AL
112 AM CDT Thu Apr 8 2021
ALZ006-009-TNZ076-096-097-080700-
Madison AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
112 AM CDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...NORTHERN
MADISON...MOORE...LINCOLN AND FRANKLIN COUNTIES UNTIL 200 AM CDT...
At 112 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Petersburg to Huntsville. Movement was east at
30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Huntsville, Winchester, Fayetteville, Moores Mill, Meridianville,
Lynchburg, Redstone Arsenal, Hazel Green, Decherd and Estill Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
&&
LAT...LON 3541 8626 3539 8628 3538 8625 3537 8627
3534 8624 3535 8622 3533 8620 3536 8616
3534 8603 3473 8603 3470 8670 3529 8670
3533 8660 3537 8659 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8629
TIME...MOT...LOC 0612Z 267DEG 27KT 3533 8663 3485 8663
RSBSpecial weather statement, Apr 8, 3:52 AM CDT, 43 minutes before
Special Weather Statement National Weather Service Huntsville AL 352 AM CDT Thu Apr 8 2021 ALZ001>003-080930- Lauderdale AL-Franklin AL-Colbert AL- 352 AM CDT Thu Apr 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE... COLBERT AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 430 AM CDT... At 352 AM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Tishomingo State Park, moving northeast at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Muscle Shoals, Sheffield, Tuscumbia, Littleville, Leighton, St. Florian, Posey Loop, Pogo and Northwest Alabama Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3466 8811 3489 8761 3464 8748 3446 8814 TIME...MOT...LOC 0852Z 246DEG 26KT 3460 8801 RSB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:20 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 55 min |
| Apr 7, 11:14 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 46 min |
| Apr 7, 11:55 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence, Limestone | 50 min |
| Apr 8, 12:17 AM CDT | Special Weather Statement | HUN | Franklin | 28 min |
| Apr 8, 12:46 AM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Apr 8, 1:12 AM CDT | Special Weather Statement | HUN | Madison | 48 min |
| Apr 8, 3:52 AM CDT | Special Weather Statement | HUN | Colbert | 38 min |
| Apr 8, 5:00 AM CDT | Special Weather Statement | HUN | Colbert | 30 min |
| Apr 8, 9:22 AM CDT | Special Weather Statement | HUN | Madison | 38 min |
| Apr 8, 9:44 AM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
| Apr 8, 3:56 PM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.